Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2001, 1:35 AM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 28, 2001, 1:35 AM CDT (06:35 UTC)
- Expired
- May 28, 2001, 2:35 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 174 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 1:40 AM CDT | Thunderstorm Wind 69 E | Hugo, OK | Thunderstorm wind estimated at 80 miles an hour produced a large amount of damage in the Hugo area. Several businesses including a radio station, lumber company, sale barn, veterinary clinic and a feed lot received damage. Three homes had large trees fall on |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 280637
SVRSHV
OKC089-TXC387-280735-
/NEW.KSHV.SV.W.0129.280635-280735/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 AM CDT MON MAY 28 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 235 AM CDT
* AT 135 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS MOVING ACROSS
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THE LEADING EDGE OF THE LINE
EXTENDED ABOUT 30 MILES WEST OF VALLIANT OKLAHOMA TO ABOUT 20 MILES
WEST OF DETROIT TEXAS AND WAS MOVING TO THE EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VALLIANT OKLAHOMA AROUND 145 AM
IDABEL OKLAHOMA AROUND 210 AM
DETROIT TEXAS AROUND 140 AM
CLARKSVILLE TEXAS AROUND 200 AM.
THESE THUNDERSTORMS WILL PRODUCE LARGE HAIL THE SIZE OF DIMES TO NICKELS
AND STRONG DAMAGING WINDS TO AROUND 65 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 235 AM CDT.
LAT...LON 3415 9554 3389 9565 3369 9578 3327 9591
3339 9527 3343 9478 3375 9475 3370 9450
3408 9452 3444 9451 3449 9500What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:00 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 27, 10:00 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CDT SUN MAY 27 2001 MINI MCC OVER EXTREME NORTHEAST TX...AND SOUTHWEST AR...WILL CONTINUE TO MOVE EAST ALONG THE WARM FRONT...WHICH THIS MORNING WAS LOCATED FROM NEAR ARDMORE OK TO TEXARKANA TO JACKSON MS. THIS WARM FRONT WILL LIKELY MOVE SLOWLY NORTHWARD TODAY AND TONIGHT. WITHOUT GOOD LOW LEVEL INFLOW INTO THE MINI MCC...AND WITHOUT STRONG MID LEVEL WINDS...EXPECT THE CONVECTION TO REMAIN BELOW SEVERE LIMITS...AND PROBABLY WEAKEN AS IT MOVES EASTWARD. ANOTHER ROUND OF CONVECTION MAY AFFECT THE NORTH HALF OF THE FOUR STATE AREA LATE TONIGHT AND MONDAY MORNING. WILL HAVE TO MAKE SOME MINOR ADJUSTMENTS TO POPS AND TEMPS IN THE ZONES ON A LATE MORNING UPDATE...TO REFLECT THE MOVEMENT AND STRENGTH OF THE CONVECTION ASSOCIATED WITH THE MINI MCC...FOR THE AFTERNOON PERIOD. 3 .SHV...NONE.
In the hours before
Local storm report, May 27, 10:24 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SUN MAY 27 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0955 PM EAGLETOWN OK 2.75 INCH HAIL
05/27/01 MCCURTAIN SOUTHEAST OF
EAGLETOWN...ONE HALF MILE
FROM STATE LINE. HAIL
SMASHED A WINDSHIELD OUT
OF A MOTORIST/S CAR.
REPORTED BY PUBLIC.Local storm report, May 27, 10:43 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION.m...
1015 PM HORATIO AR 1.75 INCH HAIL
05/27/01 SEVIER REPORTED BY LAW
ENFORCEMENT.Local storm report, May 27, 11:09 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1025 PM HORATIO AR 4.50 INCH HAIL
05/27/01 SEVIER REPORTED BY LAW ENFORCEMENT.
NUMEROUS WINDSHIELDS WERE
BROKEN.
1030 PM CENTRAL AR 60 MPH TSTM GUST
05/27/01 SEVIER REPORTED BY STORM SPOTTER.
1030 PM CENTRAL AR 1.75 INCH HAIL
05/27/01 |SEVIER REPORTED BY STORM SPOTTER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 31 min |
| May 28, 1:49 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Wood | 41 min |
| May 28, 2:55 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.